I started taking psych meds 18 years ago, when I went from being 99 pounds and underweight to 156 pounds and overweight--That's a 57 pound gain.
I've lost a lot since then. I'd like to lose 5 more pounds, but food is so tempting. I cook for myself, and I've been with Weight Watchers, which works, since 1996. I am under goal now, but not underweight. Five more pounds would give me the look I'd like to live for my later life and still be at a healthy weight.
How do you get the inspiration to lose 5 lousy pounds, especially when everything at the Farmers Markets is sooooooo goooood and I'm a good cook?
Also, will bellydancing get rid of the extra waist I've developed--I can't believe how age has affected my waistline--It used to be taut! Am I losing muscle mass as I age?
Does anyone else get depressed when nothing else but sports is on tv or if your favorite programs on tv have been preempted because of sports? I get extremely depressed when this happens. (And it's compounded by the fact that my cats have diarrhea and constipation...Things seem so dreary....I want to scream and run away!)View Thread
I wonder if you've tried www.nami.org? They help individuals with mental illness and their friends and families. I know I got lots of help from them.
Also, you can check your local hospitals and charitable organizations for support groups. You could also ask your primary care physician for referrals to self-help groups or support groups. There's all kinds of advice on the Net for how to avoid burnout as a caretaker. And there are caretaker support groups. (You could even start a support group exchange here on WebMD.)
I hope you get the support you need.
("I" language sometimes helps in situations where communication is challenging. For example: "I feel sad and hurt when you call me names. I'm only trying to help. We can support each other: I need you to help me to help you." Or something like that.
I think "I language" allows you to express yourself, too, and through that expression, you are not allowing yourself to be taken advantage of or abused.
Try to keep up your activities and friendships.
I hope that your girlfriend is seeing a professional, and, if necessary, taking her medication as prescribed.View Thread
I got diabetes after taking Zyprexa and Depakote. Thank goodness I don't take and won't take either ever again.
I gained 57 pounds on psychotropic medications, going from someone who was always underweight no matter how much I ate (BMI of 18.1), to a person with a BMI of 28.5.
I have diet-/weight-controlled diabetes, hypercholesterolemia (I think that's how it's spelled), and my current BMI is 23.0. Losing the last 5 pounds was the hardest! I do still take psychotropics, though.
What makes psychotropics cause weight gain, high cholesterol, diabetes, etc? (It doesn't seem fair, especially since no one told me beforehand. Even my medical doctor couldn't understand why I was suddenly packing on the pounds.)
If she just came out of the hospital, she doesn't feel well at all. I know, because I've been there. I'm assuming she is depressed--Depression is an awful illness.
I agree with ffltat --If you told me to try harder, I would feel anger towards you, too--You don't know what it's like. Could you try harder to understand her and her illness? Could you ask her how you could help her? Could you truly listen to her and see things from her standpoint/viewpoint?
I, too, am one who was always there for everyone else but me. People get too comfortable, thinking that I should always be there for them--Everyone wants a free ride. Well, illness changes the entire scheme of things. What little I have left, if any, goes to me.
If she has depression and she's taking care of the kids, I can see why she wants breaks from them and the house. She probably needs a break from the continuous responsibility she has, and a break from the same "scenery" all day long, every day. Being sick and depressed makes things so difficult.
Now that you are home and not traveling, could you take care of the kids and not leave it to her? Could you do the cooking, cleaning (including the bathroom), mopping, vacuuming, laundry, grocery shopping, shopping for clothing and school supplies, ironing, dishes, pots and pans, homework, nurturing, etc, ad infinitum?
I think what would help you through this is to help her.View Thread
I used to take Abilify during the day and never had any trouble. My doctor told me to take it at night one day after years of taking it during the day. When I switched to the night time, nothing happened then, either.
If you feel it's not working for you, consult your doctor. Maybe the doctor can adjust the dose or the time when you should take it.View Thread